MAUDE Adverse Event Report: DATASCOPE CORP. - MAHWAH CARDIOSAVE HYBRID TYPE M PLUG; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - MAHWAH CARDIOSAVE HYBRID TYPE M PLUG; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0998-00-0800-35
Medical Device Problem Code Inability to Auto-Fill (1044)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer on monday evening ((b)(6) 2023) the representative of gauteng was contacted regarding an autofill failure error on the cardiosave intra-aortic balloon pump (iabp).When they initialized the therapy the autofill failure error alarmed.They followed the help screen instructions on the pump and as last resort they swapped out the balloons to establish if it was the consumable, but even with replacing of the balloon they got the same error.At this time the representative was contacted, and she did some more troubleshooting over videocall with them.Helium was checked, tubing used, iab fill was done and even manual fill of the balloon, but the error persisted.Ap waveform as well as ecg was traced on the pump.The therapy was stopped due to the fact that the customer does not have a backup pump, cardiosave was bought without a backup unit.
 
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of our investigation.
 
Event or Problem Description
It was reported by customer on monday evening (24 july 2023) the representative of gauteng was contacted regarding an autofill failure error on the cardiosave intra-aortic balloon pump (iabp).When they initialized the therapy the autofill failure error alarmed.They followed the help screen instructions on the pump and as last resort they swapped out the balloons to establish if it was the consumable, but even with replacing of the balloon they got the same error.At this time the representative was contacted, and she did some more troubleshooting over videocall with them.Helium was checked, tubing used, iab fill was done and even manual fill of the balloon, but the error persisted.Ap waveform as well as ecg was traced on the pump.The therapy was stopped due to the fact that the customer does not have a backup pump, cardiosave was bought without a backup unit.There was no patient harm reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: (device available for eval, return to manufacture date), (type of investigation, investigation findings, component codes and investigation conclusions).A getinge field service engineer (fse) evaluated the unit and resolved the issue by replacing assy,helium reservoir.Fse then tested safety and functionality of the device and iabp was released for clinical use.The defective components were received for further investigation.The failure analysis and testing dept.Received helium reservoir, with a reported unit failure of an autofill failure.The fat performed a visual inspection and found the part to be in good condition.The fat installed the helium reservoir in cardiosave test fixture and tested the part to factory specifications.Part failed the all manifold test, indicating there was a leak.Fat confirmed the reported failure of the part.Retaining the part in the failure analysis and testing department per procedure number 0002-07-d008 rev.Aq.The non-conformances with the returned components were confirmed.However, the root cause or the most probable root cause is impossible to be defined.

Brand Name
CARDIOSAVE HYBRID TYPE M PLUG
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - MAHWAH
1300 macarthur blvd
mahwah NJ
Manufacturer (Section G)
DATASCOPE CORP. - MAHWAH
1300 macarthur blvd
mahwah NJ
Manufacturer Contact
arelean guzman
1300 macarthur blvd
mahwah, NJ 
MDR Report Key17497171
Report Number2249723-2023-03608
Device Sequence Number2442335
Product Code DSP
UDI-Device Identifier10607567109107
UDI-Public10607567109107
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K112372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0998-00-0800-35
Device Catalogue Number0998-00-0800-35
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer08/11/2023
04/24/2024
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date08/16/2023
04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight89 KG